Please use this identifier to cite or link to this item:
Publication type: Article in scientific journal
Type of review: Peer review (publication)
Title: Equilibria in symmetric games : theory and applications
Authors: Hefti, Andreas
DOI: 10.21256/zhaw-3979
Published in: Theoretical Economics
Volume(Issue): 12
Issue: 3
Page(s): 979
Pages to: 1002
Issue Date: 2017
Publisher / Ed. Institution: Econometric Society
ISSN: 1933-6837
Language: English
Subjects: Oligopopy; Symmetric equilibrium; Symmetric game; Uniqueness
Subject (DDC): 330: Economics
510: Mathematics
Abstract: This article presents a new approach to analyze the equilibrium set of symmetric, differentiable games by separating multiple symmetric equilibria and asymmetric equilibria. This separation allows the investigation of, for example, how various parameter constellations affect the scope for multiple symmetric or asymmetric equilibria, or how the equilibrium set depends on the nature of the strategies. The approach is particularly helpful in applications because (i) it allows the complexity of the uniqueness problem to be reduced to a two-player game, (ii) boundary conditions are less critical compared to standard procedures, and (iii) best replies need not be everywhere differentiable. The usefulness of the separation approach is illustrated with several examples, including an application to asymmetric games and to a two-dimensional price-information game.
Fulltext version: Published version
License (according to publishing contract): CC BY-NC 4.0: Attribution - Non commercial 4.0 International
Departement: School of Management and Law
Organisational Unit: Center for Labor, Digital and Regional Economics (CLDR)
Appears in collections:Publikationen School of Management and Law

Files in This Item:
File Description SizeFormat 
Equilibria in symmetric games Theory and applications_2017_SC1.1.pdf318.64 kBAdobe PDFThumbnail
Show full item record
Hefti, A. (2017). Equilibria in symmetric games : theory and applications. Theoretical Economics, 12(3), 979–1002.
Hefti, A. (2017) ‘Equilibria in symmetric games : theory and applications’, Theoretical Economics, 12(3), pp. 979–1002. Available at:
A. Hefti, “Equilibria in symmetric games : theory and applications,” Theoretical Economics, vol. 12, no. 3, pp. 979–1002, 2017, doi: 10.21256/zhaw-3979.
HEFTI, Andreas, 2017. Equilibria in symmetric games : theory and applications. Theoretical Economics. 2017. Bd. 12, Nr. 3, S. 979–1002. DOI 10.21256/zhaw-3979
Hefti, Andreas. 2017. “Equilibria in Symmetric Games : Theory and Applications.” Theoretical Economics 12 (3): 979–1002.
Hefti, Andreas. “Equilibria in Symmetric Games : Theory and Applications.” Theoretical Economics, vol. 12, no. 3, 2017, pp. 979–1002,

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.